Volume 11, issue 3 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Examples of exotic stratifications

Bruce Hughes, Laurence R Taylor, Shmuel Weinberger and Bruce Williams

Geometry & Topology 11 (2007) 1477–1505
Abstract

We produce examples of manifold stratified pairs in which the lower strata do not have neighborhoods that are mapping cylinders of fiber bundles, or even block bundles. Moreover, the examples do not improve in this regard under stabilization by products with tori. The examples are locally conelike and the lower strata do have neighborhoods which are mapping cylinders of manifold approximate fibrations. They are constructed by combining the classification of manifold approximate fibrations with the authors’ classification of neighborhood germs.

Keywords
locally conelike stratified space, manifold approximate fibration
Mathematical Subject Classification 2000
Primary: 57N80
Secondary: 19J99, 55R65, 57N55
References
Forward citations
Publication
Revised: 31 May 2007
Published: 23 July 2007
Proposed: Steve Ferry
Seconded: Rob Kirby and Wolfgang Lueck
Authors
Bruce Hughes
Department of Mathematics
Vanderbilt University
Nashville TN 37240
USA
http://www.math.vanderbilt.edu/~hughescb/
Laurence R Taylor
Department of Mathematics
University of Notre Dame
Notre Dame IN 46556
USA
http://www.nd.edu/~taylor/
Shmuel Weinberger
Department of Mathematics
University of Chicago
Chicago IL 60637
USA
http://math.uchicago.edu/~shmuel/
Bruce Williams
Department of Mathematics
University of Notre Dame
Notre Dame IN 46556
USA
http://www.nd.edu/~bruce/